Ask a nurse

Do you have a question about cancer? Our Digital Nurse Ellen or one of our specialist nurses will aim to respond within 2 working days.

Mirena coil

Tynedale
Posted by

on 1st November 2019 I had the coil fitted because of a thickened endometrium 8mm. Due to atypical hyperplasia of the endometrium. 

Since insertion to present day I have been bleeding. Is this normal and how long does it last? 

Tynedale 
JaneL - Macmillan
Posted by

Hi Tynedale

Thanks for getting in touch and welcome to the online community.

The Mirena coil is more commonly placed when a patient is found to have endometrial hyperplasia without atypia or for atypical hyperplasia if surgery is not possible.

It can be normal to have some bleeding after the insertion of a Mirena coil, even if you after post-menopausal. However, you should contact your GP or the 111 services if the bleeding gets heavier, shows no sign of stopping or you have cramps. Or if you have the number of the team that inserted the coil, don’t hesitate to call them.

I hope this information is useful.

Best Wishes

Jane Macmillan Information Nurse Specialist